Pennsylvania, 2013

Damaging Wind in Pennsylvania, May 22, 2013

May 22, 2013 · NWS PHI · 1 event in 1 county or zone

A weakening line of thunderstorms moved through parts of eastern Pennsylvania on the evening of the 22nd. One did produce wind damage in Monroe County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A weakening line of thunderstorms moved through parts of eastern Pennsylvania on the evening of the 22nd. One did produce wind damage in Monroe County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 22, 7:41 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, May 22, 7:41 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EDT WED MAY 22 2013

.SYNOPSIS...
A BERMUDA HIGH PRESSURE SYSTEM WELL OFF THE EAST COAST WILL CONTINUE
TO PUMP WARM AND MOIST AIR ACROSS THE MIDDLE ATLANTIC REGION TONIGHT
THROUGH THURSDAY. A LOW PRESSURE SYSTEM NEAR CHICAGO THIS EVENING
WILL MOVE NORTHEAST ACROSS THE GREAT LAKES AND THEN DOWN THE SAINT
LAWRENCE VALLEY INTO FRIDAY. A SECOND LOW PRESSURE SYSTEM WILL
DEVELOP OFF NEW ENGLAND FRIDAY AND REMAIN ACROSS THE WATERS INTO
SATURDAY. HIGH PRESSURE WILL MOVE IN SUNDAY AND REMAIN INTO EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THERE HAVE BEEN MULTIPLE MULTICELLULAR STORMS FORMING TO OUR WEST
AND SOUTHWEST TIED TO AN INCOMING SHORT WAVE THAT IS TEAMING UP WITH A
LEE SIDE TROUGH. THE STORM MOTION CONTINUES TO FAVOR OUR WESTERN
AND NORTHWESTERN ZONES AS THE SURFACE FLOW REMAINS SOUTHERLY. A
FEW CELLS ARE BEGINNING TO FIRE UP ALONG THE SURFACE COLD POOL
MOVING CLOSE TO BERKS COUNTY. THE MAIN THREAT TONIGHT WILL BE
HEAVY RAINFALL AND STRONG WIND GUSTS. THERE IS STILL PLENTY
SURFACE BASED INSTABILITY FOR THE STORMS TO TAP INTO SO WE COULD
SEE A CONTINUATION OF THE CONVECTION FOR SEVERAL MORE HOURS.

OTHERWISE, THE WARM FRONT SHOULD CONTINUE TO LIFT NORTHWARD THROUGH
TONIGHT AND OUT OF OUR CWA. OVERALL, A WARM AND MUGGY NIGHT IS IN
STORE ACROSS THE ENTIRE CWA. THIS SHOULD ALSO LEAD TO ADDITIONAL
STRATUS TO DEVELOP OVERNIGHT ALONG WITH SOME FOG. FOR NOW, ADDED
IN PATCHY FOG AS WE ARE THINKING THE MOISTURE SHOULD BE MOSTLY
FOCUSED INTO THE FORM OF CLOUDS.

AS FOR LOW TEMPERATURES, WE MAINLY USED AN EVEN GFS/NAM MOS
BLEND. THE HOURLY TEMPERATURE AND DEW POINT GRIDS INCORPORATED
SOME OF THE LAMP/LAV GUIDANCE TO ASSIST IN TRENDS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THIS LOOKS TO BE AN ACTIVE DAY WITH SHOWERS AND SOME THUNDERSTORMS
BECOMING MORE NUMEROUS. THIS IS IN RESPONSE TO THE LARGE SCALE
LIFT INCREASING AS AN UPPER-LEVEL TROUGH APPROACHES ALONG WITH THE
ARRIVAL OF A COLD FRONT AND WEAK SURFACE LOW. THERE MAY BE SOME
SHOWERS /PERHAPS SOME THUNDER/ ONGOING AS THE DAY STARTS AS
INCREASING LIFT OVERSPREADS THE AREA. THIS SHOULD BE MAINLY ACROSS
THE INLAND AREAS. WE ARE ANTICIPATING AN ABUNDANCE OF CLOUDS TO BE
PRESENT DURING THE DAY, WITH AREAS OF STRATUS AND PERHAPS FOG
GRADUALLY LIFTING SOME. THE PRESENCE OF THE CLOUDS ADDS UNCERTAINTY
TO THE AMOUNT OF INSTABILITY THAT WILL BE PRESENT. THE FORECAST
SOUNDINGS INDICATE THE AIRMASS WILL BE RATHER BUOYANT, THEREFORE
SHOWERS MAY TEND TO DEVELOP FAIRLY QUICKLY EVEN WITH INITIALLY
WEAKER LIFT.

THERE IS THE CHC FOR SOME STRONGER CONVECTION, ESPECIALLY IF POCKETS
OF INCREASED INSTABILITY CAN OCCUR. AS STRONGER SOUTHWESTERLY FLOW
OVERSPREADS THE AREA, ANY ROBUST UPDRAFTS THAT CAN BE SUSTAINED WILL
BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL PROVIDED STRONGER
INSTABILITY CAN BE OBTAINED. SINCE THERE IS SOME UNCERTAINTY
REGARDING THE STRENGTH AND ORGANIZATION OF CONVECTION, NO ENHANCED
WORDING WAS INCLUDED IN THE FORECAST. THE PW VALUES ARE FORECAST TO
BE ABOUT 1.50 TO 1.75 INCHES, THEREFORE LOCALLY VERY HEAVY RAIN
COULD OCCUR. AS OF NOW, MAINLY SOME LOCALIZED POOR DRAINAGE FLOODING
COULD RESULT. A MENTION IS IN THE HAZARDOUS WEATHER OUTLOOK. THE
POPS INCREASE FROM WEST TO EAST DURING THE DAY, ALTHOUGH WE DID SLOW
THE INCREASE DOWN SOME ACROSS THE EASTERN ZONES. THE ACTIVITY MAY BE
HELD INLAND FOR AWHILE AS LARGER SCALE LIFT TAKES LONGER TO GET MORE
ORGANIZED ACTIVITY GOING ALONG THE COAST.

AS FOR TEMPERATURES, MOSTLY A GFS/NAM MOS BLEND WAS USED.
TEMPERATURES ARE EXPECTED TO BE LOWER THAN TODAY GIVEN MORE CLOUDS
THROUGHOUT THE DAY COUPLED WITH INCREASING SHOWERS AND STORMS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A PERIOD OF WET WEATHER AT THE BEGINNING OF THE EXTENDED PERIOD AS
THE UPPER FLOW BEGINS TO SHARPEN AND A SFC/UPPER LOW IS SHOWN
DEVELOPING ACROSS THE NEW ENGLAND REGION THU NIGHT INTO FRIDAY. THIS
LOW IS SHOWN ONLY MOVING SLOWLY EASTWARD INTO SATURDAY. THIS
REPRESENTS A CHANGE IN THE LONGER RANGE GFS/ECMWF MODELS OVER THE
PAST FEW RUNS. THEY WERE SHOWING MORE RAPID CLEARING ON PREVIOUS
RUNS. WE HAVE ACCORDINGLY INCREASED CLOUD/POP GRIDS FOR THESE
PERIODS OVER PREVIOUS VALUES. TEMPERATURES WILL DROP BELOW NORMAL
AFTER THE COLD FRONT PASSAGE THU NIGHT AND TEMPERATURES WILL STAY
BELOW NORMAL INTO THE WEEKEND. HIGHS GENERALLY IN THE 60S FRI/SAT
AND LOWS MOSTLY IN THE 40S/50S FRI AND SAT NIGHTS.

THE REMAINING PART OF THE EXTENDED PERIOD LOOKS TO FEATURE PLENTY OF
DRY WEATHER. THE ONLY PERIOD WHEN PCPN IS IN THE GRIDS IS FRO NEXT
WED WHEN A SLGT CHC IS IN THERE. THE HIGH PRESSURE SYSTEM TO THE
WEST ON SUNDAY WILL CREST OVER THE REGION MONDAY NIGHT/TUESDAY AND
THEN CONTINUE EASTWARD THROUGH THE MIDDLE OF NEXT WEEK. TEMPERATURES
WILL BE A LITTLE BELOW NORMAL SUNDAY WITH HIGHS IN THE UPPER 60S/LOW
70S IN MANY AREAS. READINGS WILL MODERATE MONDAY THROUGH WEDNESDAY
WITH HIGHS BY WEDNESDAY REACHING BACK INTO THE UPPER 70S AND FEW LOW
80S. HUMIDITY LEVELS WILL BE LOW/MODERATE SUNDAY AND MONDAY AND THEN
THE HUMIDITY WILL SLOWLY INCREASE INTO THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR, THEN IFR/MVFR CEILINGS AND VISIBILITIES ARE
FORECAST TO DEVELOP. THE TIMING OF THIS IS OF LOW CONFIDENCE.
THERE COULD BE A SHOWER OR THUNDERSTORM ESPECIALLY IN THE EVENING
NORTH AND WEST OF KPHL, THEN ANOTHER CHANCE MAINLY TOWARD
DAYBREAK. SOUTH-SOUTHWEST WINDS GENERALLY UNDER 10 KNOTS.

THURSDAY..IFR/MVFR CEILINGS AND/OR VISIBILITIES. THERE IS A CHANCE
FOR SOME IMPROVEMENT TO VFR, HOWEVER GIVEN INCREASING SHOWERS WE DID
NOT FORECAST THIS AT THIS TIME. SHOWERS AND SOME THUNDERSTORMS ARE
FORECAST TO BECOME MORE NUMEROUS DURING THE DAY WITH REDUCED
VISIBILITIES. LOCALLY HEAVY RAIN AND GUSTY WINDS COULD ACCOMPANY
SOME OF THE ACTIVITY. SOUTH-SOUTHWEST WINDS GENERALLY 10-15 KNOTS.

OUTLOOK...
THU NIGHT THRU SAT MORNING...LOWER CLOUDS/SHOWERS AND LOWER
VSBYS/CIGS POSSIBLE.
SAT AFTERNOON THRU MONDAY...MOSTLY VFR.

&&

.MARINE...
A SOUTHERLY FLOW WILL CONTINUE THROUGH THURSDAY AHEAD OF A COLD
FRONT AND SURFACE LOW PRESSURE. THIS FLOW IS FORECAST TO INCREASE
DURING THIS TIME, HOWEVER FORECAST SOUNDINGS INDICATE A SHARP
LOW-LEVEL INVERSION IS IN PLACE DUE TO MUCH WARMER AIR OVER THE
COOLER WATERS. THIS WILL TEND TO KEEP THE STRONGER WINDS FROM ALOFT
FROM MIXING DOWN TO THE SURFACE, ALTHOUGH THE GFS IS A BIT STRONGER
WITHIN THE INVERSION LEVEL. WE ARE THINKING THAT THE WINDS GENERALLY
REMAIN UNDER 25 KNOTS, HOWEVER THE SEAS ARE FORECAST TO BUILD WITHIN
THE SOUTHERLY FLOW. IT APPEARS WAVEWATCH IS RUNNING ABOUT A FOOT TO
HIGH SO FAR, THEREFORE WE DID UNDERCUT THE GUIDANCE SOME. AS A
RESULT, THE SMALL CRAFT ADVISORY FOR THE OCEAN ZONES /MAINLY FOR
SEAS/ REMAINS IN EFFECT STARTING EARLY THIS EVENING AND CONTINUES
THROUGH THURSDAY. SOME FOG SHOULD BE MAINTAINED INTO THURSDAY,
ESPECIALLY ACROSS OUR NORTHERN WATERS. SHOWERS AND SOME
THUNDERSTORMS ARE EXPECTED THURSDAY, MOST NUMEROUS IN THE AFTERNOON,
AND SOME STORMS COULD PRODUCE LOCALLY GUSTY WINDS AND VERY HEAVY
RAIN.

OUTLOOK...
THE SCA FLAG HAS BEEN EXTENDED INTO THU NIGHT FOR NOW. THE SLOWER
MOVING FRONT AND DEVELOPING LOW PRESSURE TO THE NORTH MAY RESULT
IN THE SCA FLAG BEING EXTENDED FURTHER IN TIME. IMPROVING WEATHER
BY THE SECOND HALF OF THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ450>455.

&&

SYNOPSIS...O'HARA
NEAR TERM...GORSE/HEAVENER
SHORT TERM...GORSE
LONG TERM...O'HARA
AVIATION...GORSE/HEAVENER/O'HARA
MARINE...GORSE/O'HARA
Hazardous weather outlook, May 22, 2:31 PM EST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EDT WED MAY 22 2013

NJZ001-007>010-PAZ054-055-060>062-103-105-231945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN MONTGOMERY-UPPER BUCKS-
331 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.

A FEW THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND
EVENING, WHICH COULD PRODUCE LOCALLY GUSTY WINDS, HAIL AND HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED THURSDAY. SOME
THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IF A SEVERE THUNDERSTORM WATCH IS
ISSUED.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-101-102-104-
106-231945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
331 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED THURSDAY. SOME
THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-231945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
331 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED THURSDAY. SOME
THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 22, 7:35 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
835 PM EDT WED MAY 22 2013

PAZ054-060-061-230200-
BERKS PA-CARBON PA-LEHIGH PA-
835 PM EDT WED MAY 22 2013

...STRONG THUNDERSTORMS APPROACHING BERKS...CARBON AND LEHIGH
COUNTIES...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BLOOMSBURG TO
ABOUT 15 MILES SOUTHWEST OF COLUMBIA...MOVING EAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR STRAUSSTOWN AROUND 915 PM...
WERNERSVILLE AND TRESCKOW AROUND 930 PM...WYOMISSING HILLS AND
WHITFIELD AROUND 945 PM...AND MOUNT PENN AND JIM THORPE AROUND 1000
PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THE STRONGEST
STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4052 7625 4058 7603 4065 7599 4074 7577
      4092 7600 4100 7575 4102 7574 4105 7578
      4110 7576 4114 7567 4073 7574 4015 7591
      4050 7644

MPD
Special weather statement, May 22, 8:55 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
955 PM EDT WED MAY 22 2013

PAZ054-055-060>062-230300-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
955 PM EDT WED MAY 22 2013

...THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...

AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM NEAR DUNMORE TO
ABOUT 5 MILES NORTH OF READING...MOVING EAST AT 30 MPH. THE
THUNDERSTORMS WILL BE NEAR WEISSPORT AROUND 1000 PM...
SCHNECKSVILLE AND NORTH CATASAUQUA AROUND 1015 PM...STROUDSBURG
AND FREEMANSBURG AROUND 1030 PM...AND STOCKERTOWN AND ROSETO AROUND
1045 PM.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER
STORMS.

LAT...LON 4116 7515 4114 7508 4108 7502 4104 7503
      4098 7514 4090 7507 4079 7511 4075 7520
      4069 7520 4067 7518 4047 7590 4065 7597
      4074 7577 4092 7600 4100 7575 4110 7576
      4114 7569 4113 7564 4123 7554 4126 7513

MPD
Special weather statement, May 22, 9:53 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1053 PM EDT WED MAY 22 2013

NJZ001-007-PAZ062-230430-
NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
1053 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHAMPTON...SUSSEX AND WARREN
COUNTIES...

AT 1051 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF EASTON...MOVING NORTHEAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR EAST BANGOR AROUND 1100 PM...
PORTLAND...COLUMBIA AROUND 1115 PM...BLAIRSTOWN...HOPE AROUND 1130
PM...MILLBROOK...ALLAMUCHY-PANTHER VALLEY AROUND 1145 PM...GREENDELL
AND FIVE POINTS AROUND MIDNIGHT.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4094 7465 4078 7526 4086 7531 4090 7523
      4093 7521 4095 7515 4097 7512 4099 7513
      4104 7503 4106 7501 4109 7496 4110 7500
      4118 7479

TFG

The radar

The Philadelphia radar (KDIX), 130 km away, was scanning. The volume nearest the first event began at 03:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
May 22, 10:00 PM EST
Where
Monroe County, 2.09 mi SE of Stroudsburg
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.960, -75.170

A severe thunderstorm knocked down a couple of trees in Delaware Water Gap.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449762.